Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 27, 2021, 6:02 PM CDT for Dallas County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 27, 2021, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
County Dallas County, AL
The radar
The Birmingham radar (KBMX), 105 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WWUS84 KBMX 272302
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
602 PM CDT Tue Jul 27 2021
ALZ040-272345-
Dallas AL-
602 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALLAS COUNTY UNTIL
645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dallas Lake, or near Selmont-West Selmont, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dallas Lake and Belknap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 8709 3236 8693 3223 8685 3222 8691
3218 8691 3213 8707
TIME...MOT...LOC 2302Z 345DEG 10KT 3229 8699
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 2:55 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 27, 2:55 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 255 PM CDT Tue Jul 27 2021 .SHORT TERM... /Updated at 0132 PM CDT Tue Jul 27 2021/ Through Wednesday. Hot and humid conditions persist this afternoon resulting from dewpoints in the mid to upper 70s beneath extensive ridging across the region. Temperatures at most locations have warmed into the lower 90s which is producing heat indices ranging from 100-108 degrees, including areas in the northeast. The Heat Advisory has been expanded to cover all of central AL through this afternoon. The base of a low-amplitude mid-level trough is nosing into northern AL between the periphery of the ridge over the Rocky Mountains and the Bermuda High to our east. The weak cyclonic curvature associated with the trough in combination with a diffuse surface front will provide enough lift for scattered to numerous thunderstorms through this evening. At this time, convection has initiated mainly east of I-65 and will help to provide relief from the heat as the areal coverage continues to expand. Tomorrow, drier mid-level air will advect southward while most of the deep moisture focuses along southern AL and the Gulf Coast. Therefore, highest PoPs will be targeted near our far southern counties. Expect another round of highs in the lower to mid 90s, potentially a degree or two warmer across the north due to the decreased chances for rainfall and cloud cover. Plentiful moisture will remain present in the lower-levels and will support dewpoints in the mid 70s. There is some potential for the drier air aloft to mix to the surface, but Advisory criteria is generally met during the late morning through early afternoon before this mixing process can take effect, so the Heat Advisory will continue through 7 PM tomorrow evening. Continue to take extra precautions when spending time outdoors. 86 .LONG TERM... /Updated at 0237 PM CDT Tue Jul 27 2021/ Wednesday night through Monday. Two very different weather patterns will impact Central Alabama during this period. We will finally experience a few rain free days Thursday and Friday as an upper ridge to our west builds into Alabama. This heat ridge will bring the warmest temperatures of the summer with highs in the middle to upper 90s. With drier air moving in aloft, surface dewpoints may mix down enough each afternoon to keep us just below heat advisory criteria Thursday and Friday, but it will be close. Over the weekend, an upper trof digs southward across the eastern U.S. This will place Alabama in an active convective pattern once again, mainly Sunday and Monday. 58/rose Previous long-term discussion: /Updated at 0347 AM CDT Tue Jul 27 2021/ Thursday through Monday. The center of a 597 decameter mid-level anticyclone will drift southward from Kansas to Oklahoma Thursday and Friday. The associated mid-level ridge axis and anti-cyclonic flow will extend southeastward into Central Alabama. This combined with lower 1000- 500mb mean RH values will greatly limit diurnal convection potential Thursday and Friday and PoPs have been reduced. The ridge should result in the warmest temperatures of the summer so far. Low-level thicknesses support temperatures in the mid to upper 90s though wet ground conditions could be a small limiting factor. Global models indicate some lower dew points will mix down though the wet ground conditions could also limit this potential. Whether the mixing or wet ground conditions win out, either should result in heat indices in the 105 to 108 range in most areas except the far east-central counties. Ridging over the area will be fairly short-lived, as another amplifying western CONUS ridge begins to cause downstream trough amplification over the eastern CONUS on Saturday with northwest flow aloft developing over Central Alabama. Models may be trending hotter and drier for Saturday and will have to monitor trends. But by Sunday and Monday moisture will increase ahead of an approaching cold front, with showers and storms becoming numerous. This is also a pattern where we would have to watch for any MCSs that develop. Some relief from the higher heat indices will arrive by Monday. 32/Davis && .AVIATION... 18Z TAF Discussion. Thunderstorms have developed mainly east of our TAF sites, but remain within the vicinity and could provide occasional flight impacts through the afternoon as coverage continues to expand. This is the result of weak mid-level troughing combining with a diffuse surface front which is situated over northern AL. Activity will focus across the south overnight as it gradually diminishes, and expect fog to begin developing primarily near areas that received rainfall. Began trending towards MVFR visibilities at our northern terminals beginning around 08Z, but may be lowered in subsequent issuances. Should see flight conditions begin improving by mid- morning. 86 && .FIRE WEATHER... A warm and moist airmass will persist across Central Alabama through the upcoming week. Minimum relative humidity values will remain elevated with scattered to numerous diurnal thunderstorms through Wednesday. Drier air aloft will push southward into north Alabama on Wednesday as an upper high builds eastward, and the better rain chances will be south of I-20. The upper high will spread across all of Central Alabama Thursday and Friday with little or no rain chances. Rain chances increase over the weekend as an upper trof approaches from the north. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 94 74 97 73 / 30 10 0 0 0 Anniston 73 93 74 97 74 / 30 20 0 10 0 Birmingham 75 94 75 97 76 / 30 20 0 10 0 Tuscaloosa 75 95 76 97 76 / 30 20 10 10 0 Calera 74 93 76 95 75 / 30 20 10 10 0 Auburn 73 91 74 95 76 / 50 50 20 10 0 Montgomery 76 94 76 97 76 / 50 60 20 20 0 Troy 74 94 75 96 76 / 60 70 30 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... Heat Advisory until 7 PM CDT Wednesday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jul 27, 3:00 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 300 PM CDT Tue Jul 27 2021 ALZ011>015-017>050-282300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 300 PM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Warm temperatures along with high humidity values will lead to heat indices approaching or exceeding 105 degrees over much of Central Alabama this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Warm temperatures along with high humidity values will lead to heat indices approaching or exceeding 105 degrees over much of Central Alabama Wednesday afternoon. Heat indices will continue to be oppressive Thursday though Saturday with values over 100 degrees. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Local storm report, Jul 27, 3:54 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM FLASH FLOOD ALABASTER 33.24N 86.82W
07/27/2021 SHELBY AL PUBLIC
SIGNIFICANT FLOODING IN SEVERAL SPOTS AROUND
ALABASTER. WATER WAS OVER BRIDGES AND
ROADWAYS WERE IMPASSABLE.
&&
MALLocal storm report, Jul 27, 4:22 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 PM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 1 NE UAB CAMPUS 33.51N 86.80W
07/27/2021 JEFFERSON AL PUBLIC
A FEW ROADS WERE FLOODED AND IMPASSABLE NEAR
UAB.
&&
MALLocal storm report, Jul 27, 4:25 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 PM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD 1 ENE BIRMINGHAM 33.52N 86.80W
07/27/2021 JEFFERSON AL PUBLIC
A FEW ROADS WERE IMPASSABLE NEAR PEPPER
PLACE.
&&
MALLocal storm report, Jul 27, 4:28 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
428 PM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM FLASH FLOOD ALABASTER 33.24N 86.82W
07/27/2021 SHELBY AL PUBLIC
SIGNIFICANT FLOODING IN SEVERAL SPOTS AROUND
ALABASTER. WATER WAS OVER BRIDGES AND
ROADWAYS WERE IMPASSABLE INCLUDING HWY 119,
HWY 31, 1ST ST W, 8TH ST SW, AND OLD
SIMMSVILLE RD.
&&
MALLocal storm report, Jul 27, 4:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG 1 S FAIRFAX 32.78N 85.18W
07/27/2021 CHAMBERS AL EMERGENCY MNGR
A TREE FELL ONTO A HOUSE ALONG WHITESMILL
ROAD. ONE RESIDENT WAS TRAPPED BUT
UNINJURED. THE HOUSE IS A TOTAL LOSS. A FEW
OTHER TREES WERE DOWNED IN THE LANETT AREA.
TIME ESTIMATED FROM RADAR.
&&
GMSSpecial weather statement, Jul 27, 6:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
602 PM CDT Tue Jul 27 2021
ALZ040-272345-
Dallas AL-
602 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALLAS COUNTY UNTIL
645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dallas Lake, or near Selmont-West Selmont, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dallas Lake and Belknap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3231 8709 3236 8693 3223 8685 3222 8691
3218 8691 3213 8707
TIME...MOT...LOC 2302Z 345DEG 10KT 3229 8699
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:51 PM CDT | Areal Flood Advisory | BMX | Pickens | 100 min |
| Jul 26, 10:05 PM CDT | Special Weather Statement | BMX | Russell | 40 min |
| Jul 27, 4:04 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 6 days |
| Jul 27, 12:30 PM CDT | Special Weather Statement | BMX | Montgomery | 45 min |
| Jul 27, 12:37 PM CDT | Special Weather Statement | BMX | Tallapoosa | 38 min |
| Jul 27, 1:25 PM CDT | Special Weather Statement | BMX | Tallapoosa | 35 min |
| Jul 27, 1:52 PM CDT | Special Weather Statement | BMX | Coosa | 38 min |
| Jul 27, 2:33 PM CDT | Areal Flood Advisory | BMX | Shelby | 117 min |
| Jul 27, 2:39 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 111 min |
| Jul 27, 2:47 PM CDT | Areal Flood Advisory | BMX | Clay | 3 hr |
| Jul 27, 3:06 PM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| Jul 27, 3:19 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne, Talladega | 3 hr |
| Jul 27, 3:32 PM CDT | Flash Flood Warning | BMX | Shelby | 3 hr |
| Jul 27, 3:48 PM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Jul 27, 4:58 PM CDT | Areal Flood Advisory | BMX | Bibb | 2 hr |
| Jul 27, 5:22 PM CDT | Areal Flood Advisory | BMX | Etowah | 2 hr |
| Jul 27, 5:26 PM CDT | Areal Flood Advisory | BMX | Fayette, Tuscaloosa | 2 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.